Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 8, 2019, 4:03 AM CST for 10 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 8, 2019, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 4:03 AM CST (10:03 UTC)
- In effect from
- Mar 8, 2019, 12:00 PM CST
- Expired
- Mar 8, 2019, 3:24 PM CST
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS84 KAMA 081003 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 403 AM CST Fri Mar 8 2019 OKZ001-TXZ001-002-006-007-011>013-016>018-317-082300- /O.NEW.KAMA.FW.W.0007.190308T1800Z-190309T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 403 AM CST Fri Mar 8 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CST this evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...South and southwest winds increasing to 15 to 25 mph with gusts to around 30 to 35 mph. Winds are expected to shift to the west 20 to 30 mph with gusts around 35 to 40 mph following the passage of a Pacific cold front after midnight tonight. * Relative Humidity...Minimum afternoon relative humidities of 14 to 23 percent. * Red Flag Threat Index...2 to 4 * Timing...Critical fire weather conditions are expected to develop around 2 PM to 3 PM this afternoon and should end around 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
100 WWUS84 KAMA 082124 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 324 PM CST Fri Mar 8 2019 OKZ001-TXZ001-002-006-007-011>013-016>018-317-082230- /O.CAN.KAMA.FW.W.0007.000000T0000Z-190309T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 324 PM CST Fri Mar 8 2019 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN OKLAHOMA AND THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Conditions are no longer favorable for the development of critical fire weather conditions across the western Oklahoma and western and south central Texas Panhandle. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 10:31 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 7, 10:31 PM CST, 5 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1031 PM CST Thu Mar 7 2019 .AVIATION... Light and variable winds overnight behind a cold front will become gusty out of the south and southwest by mid day. Winds are expected to remain gusty through the evening. Skies are expected to remain VFR. Some lower clouds around 5,000 feet may develop toward the end of this forecast around the AMA TAF site as a storm system approaches. && .PREV DISCUSSION... /Issued 517 PM CST Thu Mar 7 2019/ AVIATION... Gusty winds will decrease early this evening and they will become light and variable for much of the night. Southwest winds will increase during the morning on Friday and they will get gusty by afternoon. Skies are expected to remain VFR. PREV DISCUSSION... /Issued 359 PM CST Thu Mar 7 2019/ SHORT TERM...Tonight and Tomorrow... Red Flag Warning in effect today through 7pm for dry conditions and breezy to strong wind speeds, for mostly the western/southern parts of the Texas Panhandle. High clouds have delayed mixing and therefore the stronger wind speeds. Stalled boundary to the northwest has also made it a difficult temperature forecast and hence the RH values. Overall it does still appear the fire weather concerns will come to fruition, but the peak will be late afternoon to early evening. Fire weather concerns will arise again tomorrow (Friday) as a trough digs into the Dessert Southwest/Four Corners region and puts us under southwesterly flow. With southwesterly divergent flow aloft high clouds should hinder mixing again, but should still end up being a breezy day in the west in the afternoon. Better overnight RH recovery is anticipated tonight, so threat area should be limited to the far southwest for fire weather. With high likely getting into the 70s for the southwest, we should see RH values around 20 percent to slightly lower. May need another Red Flag Warning for these areas tomorrow. Guerrero LONG TERM...Tomorrow Night through Next Wednesday... Windy conditions will continue to start out the long term forecast. Quick moving wave will approach from the Four Corners Friday night into early Saturday. Associated surface cyclone, starting the long term period along the NE/CO border to our northwest, will build into central Kansas by Saturday morning. Other than maybe a couple showers, operational guidance and most GEFS members suggest the Panhandles will be dry slotted. The continuing winds Saturday afternoon combined with the lack of meaningful rain should lead to another day with fire weather concerns. As the previously mentioned surface cyclone deepens over the Great Lakes, cool front will push southward through the Plains with surface ridging building into place by Sunday centered over the eastern Plains. This will set up cool conditions for Sunday and Monday as southeasterly winds at the surface take over, reinforced by the growing influence of an upper closed low building over the southwestern CONUS. This upper low is progged to transition to an open wave as it digs into Sonora/Chihuahua. Prolonged period of moist southeasterly advection ahead of this wave, combined with increasing large scale lift and small disturbances progged to eject ahead of this wave, should get showers going across the Panhandles Monday afternoon into Tuesday. The general trend has been to speed things up slightly but still some timing differences between operational guidance and GEFS members - notable one being the CMC which holds onto precipitation into Wednesday - but virtually all give us precipitation at some point Monday/Tuesday. This seems reasonable given the orientation of the wave and extended period of moist advection starting Sunday. Still enough progged instability for thunder Tuesday, so have kept that in the forecast. Temperatures are warm enough that precipitation should fall as rain, except for lingering precipitation Wednesday night. Will also need to keep an eye on this period for potential localized heavy rain - while several days too early to make any pronouncements, NAEFS and ECE PWAT values are above the 95th percentile Monday night into Tuesday across the Panhandles. Ferguson AVIATION... For the 18Z TAFs: VFR conditions are expected at the terminals throughout this valid TAF period. Main concern is the breezy to strong wind speeds today. KGUY could experience some shifty winds today as a boundary slides through (and possibly retreats) and therefore may not be as gusty as KAMA and KDHT. Otherwise high clouds are expected through the period as well. Guerrero FIRE WEATHER... Fire weather concerns continue Friday and Saturday While cloud cover may once again inhibit the full effect of mixing, winds across the western Panhandles Friday afternoon will be out of the south-southwest at 15 to 30 mph with gusts up to 40 mph. Minimum RH values are forecast to be below 20 percent, so elevated to near critical conditions will be possible with RFTI values of 1 to 4. Saturday will feature westerly wind 10 to 25 mph with gusts up to 35 mph. Winds will be highest in the morning and early afternoon hours. Combined with RH values below 20 percent and continued dry fuels, elevated fire weather conditions will be possible with RFTI values of 1 to 2. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/21
Hazardous weather outlook, Mar 8, 3:59 AM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 359 AM CST Fri Mar 8 2019 OKZ001>003-TXZ001>020-317-082200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 359 AM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions are expected this afternoon through early this evening across the western two-thirds of the Combined Texas and Oklahoma Panhandles. A Red Flag Warning will be in effect from Noon today until 9 PM this evening for the western and south-central parts of the Texas Panhandle. Thunderstorms will be possible tonight across the eastern one- third of the Combined Panhandles. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions will be possible Saturday across parts of the entire Panhandles, with the greater risk across the southwest and south-central Texas Panhandle. Thunderstorms will be possible across the Panhandles Monday through Tuesday night. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today and Saturday. Cockrell
Nearby
Red Flag Warnings in Texas, 2019Red Flag Warnings in Oklahoma, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.